Alert archive / Michigan / Beach Hazards Statements in 2019

Beach Hazards Statement 15, NWS Northern Indiana

September 21, 2019

NWS Northern Indiana issued this beach hazards statement at Sep 21, 2019, 3:59 AM EDT. It took effect at Sep 21, 2019, 8:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2019, 3:59 AM EDT (07:59 UTC)
In effect from
Sep 21, 2019, 8:00 PM EDT
Expired
Sep 23, 2019, 8:00 PM EDT
In force
48 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

365 
WHUS43 KIWX 210759
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
359 AM EDT Sat Sep 21 2019

MIZ077-211600-
/O.NEW.KIWX.BH.S.0015.190922T0000Z-190923T0000Z/
Berrien-
359 AM EDT Sat Sep 21 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement, which is in effect from 8 PM this 
evening to 8 PM EDT Sunday.

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...South-southwest winds at 15 to 25
  mph will allow waves to build to 2 to 5 feet tonight into Sunday.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
10 follow-up statements
847 
WHUS43 KIWX 211448
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1048 AM EDT Sat Sep 21 2019

MIZ077-212300-
/O.CON.KIWX.BH.S.0015.190922T0000Z-190923T0000Z/
Berrien-
1048 AM EDT Sat Sep 21 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH SUNDAY EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...South to southwest winds at 15 to 
  25 mph will allow waves to build to 2 to 5 feet tonight into 
  Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
829 
WHUS43 KIWX 212010
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
410 PM EDT Sat Sep 21 2019

MIZ077-220415-
/O.CON.KIWX.BH.S.0015.190922T0000Z-190923T0000Z/
Berrien-
410 PM EDT Sat Sep 21 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 PM EDT THIS
EVENING THROUGH SUNDAY EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...South to southwest winds at 15 to 
  25 mph will allow waves to build to 2 to 5 feet tonight into 
  Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
461 
WHUS43 KIWX 220236
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1036 PM EDT Sat Sep 21 2019

MIZ077-221045-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190923T0000Z/
Berrien-
1036 PM EDT Sat Sep 21 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...South to southwest winds at 15 to 
  25 mph will allow waves to build to 2 to 5 feet tonight into 
  Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
044 
WHUS43 KIWX 220749
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
349 AM EDT Sun Sep 22 2019

MIZ077-221600-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190923T0000Z/
Berrien-
349 AM EDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...South to southwest winds at 15 to
  25 mph will allow waves to build to 2 to 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
544 
WHUS43 KIWX 221450
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1050 AM EDT Sun Sep 22 2019

INZ003-222300-
/O.NEW.KIWX.BH.S.0016.190923T0600Z-190924T0000Z/
La Porte-
950 AM CDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement, which is in effect from late tonight 
through Monday evening. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... 

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...West to northwest winds 10 to 20
  mph developing behind a cold front late tonight into Monday 
  will allow waves to build to 3 to 6 feet for overnight tonight 
  through early Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

MIZ077-222300-
/O.EXT.KIWX.BH.S.0015.000000T0000Z-190924T0000Z/
Berrien-
1050 AM EDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...South to southwest winds at 15 to
  25 mph will allow waves to build to 2 to 5 feet today. Winds
  will shift to the west to northwest at 10 to 20 mph tonight
  behind a cold front resulting in waves building to 3 to 7 feet
  for late tonight through early Monday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
582 
WHUS43 KIWX 221958
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
358 PM EDT Sun Sep 22 2019

MIZ077-230400-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190924T0000Z/
Berrien-
358 PM EDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 15 to 30 mph this
  afternoon will shift to the northwest at 15 to 25 mph overnight
  behind a cold front resulting in waves building to 3 to 6 feet
  for late tonight into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-230400-
/O.CON.KIWX.BH.S.0016.190923T0600Z-190924T0000Z/
La Porte-
258 PM CDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT MONDAY
THROUGH MONDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 15 to 25 mph this
  afternoon will shift to the northwest overnight behind a cold
  front resulting in waves building to 3 to 5 feet for late 
  tonight into Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
257 
WHUS43 KIWX 230210
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1010 PM EDT Sun Sep 22 2019

MIZ077-231015-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190924T0000Z/
Berrien-
1010 PM EDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 15 to 25 mph will 
  shift to the northwest at 15 to 25 mph overnight behind a cold 
  front resulting in waves building to 3 to 6 feet for late 
  tonight into Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-231015-
/O.CON.KIWX.BH.S.0016.190923T0600Z-190924T0000Z/
La Porte-
910 PM CDT Sun Sep 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT MONDAY
THROUGH MONDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 15 to 25 mph this 
  afternoon will shift to the northwest overnight behind a cold 
  front resulting in waves building to 3 to 5 feet for late 
  tonight into Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
962 
WHUS43 KIWX 230752
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
352 AM EDT Mon Sep 23 2019

INZ003-231600-
/O.CON.KIWX.BH.S.0016.000000T0000Z-190924T0000Z/
La Porte-
252 AM CDT Mon Sep 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds at 15 to 25 mph will
  allow waves to build to 3 to 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

MIZ077-231600-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190924T0000Z/
Berrien-
352 AM EDT Mon Sep 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds at 15 to 25 mph will
  allow waves to build to 3 to 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
349 
WHUS43 KIWX 231507
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1107 AM EDT Mon Sep 23 2019

INZ003-232315-
/O.CON.KIWX.BH.S.0016.000000T0000Z-190924T0000Z/
La Porte-
1007 AM CDT Mon Sep 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds at 15 to 25 mph will 
  allow waves to build to 3 to 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

MIZ077-232315-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190924T0000Z/
Berrien-
1107 AM EDT Mon Sep 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds at 15 to 25 mph will 
  allow waves to build to 3 to 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
287 
WHUS43 KIWX 232044
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
444 PM EDT Mon Sep 23 2019

INZ003-240000-
/O.CON.KIWX.BH.S.0016.000000T0000Z-190924T0000Z/
La Porte-
344 PM CDT Mon Sep 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds at 15 to 25 mph will
  allow waves of 3 to 5 feet into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

MIZ077-240000-
/O.CON.KIWX.BH.S.0015.000000T0000Z-190924T0000Z/
Berrien-
444 PM EDT Mon Sep 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS 
  SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds at 15 to 25 mph will 
  allow waves to build to 3 to 5 feet today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 12:34 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Sep 21, 12:34 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1234 AM EDT Sat Sep 21 2019

.SYNOPSIS...
Issued at 1234 AM EDT Sat Sep 21 2019

Above normal temperatures will remain the story this weekend in
advance of a cold front that will eventually bring increasing
chances for showers and thunderstorms from northwest to southeast
tonight through Sunday night. Highs today will reach the mid to
upper 80s, with highs ranging from the upper 70s in southwest
Michigan to the mid 80s along and east of Interstate 69 on Sunday.
Cooler and drier conditions will follow into early next week .

&&

.UPDATE...
Issued at 908 PM EDT Fri Sep 20 2019

Forecast generally on track into the evening. Majority of CAMs
seem to be backing off on precip potential in the SE later
tonight ahead of increasing moisture gradient. Slgt chc pops still
warranted at this point so just removed any chc pops after collab
with IND. Chc pops remain 12Z Sat on into NW Ohio where signals
still seem to support some development potential. Will defer any
changes to this period to overnight shift.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 351 PM EDT Fri Sep 20 2019

Challenging forecast in the short term with respect to low precip
chances.

While upper level ridging remains the dominant feature across the
region, small scale perturbations very slowly progressing through
this ridge along with weak surface based instability have allowed
for the development a few isolated showers from northwest Indiana
into northwest Ohio. This trend should continue for the remainder
of the afternoon hours with likely downward trend after sunset.
These showers are also developing along a low/mid level moisture
gradient that will slowly be progressing eastward tonight.

By later tonight, modest increases in low level southwest flow
will allow for eastward progression of aforementioned low/mid
level moisture boundary. Some signal in near term guidance that
above factors will be sufficient for additional isolated-scattered
shower development across northeast Indiana/northwest Ohio
generally south of Route 30. If these showers do develop, cannot
rule out an isolated storm, but will hold off on thunder inclusion
at this time with only weak instability expected.

On Saturday, isolated-scattered showers may be ongoing across
eastern portions of the area, but should gradually shift off to
the east during the afternoon as the stronger mid/level moisture
advection shifts east of the area. It still appears as though a
lull in deeper moisture profiles may occur locally during the day
Saturday between initial moisture gradient shifting east, and axis
of deeper pre-frontal moisture across the Mid MS Valley to the
western Great Lakes in advance of next system. This should provide
most locations with mainly dry conditions during the day, and have
kept just low chance PoPs from NW Indiana to SW Lower Michigan.
Another warm day is in store Saturday with highs in the mid 80s.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 351 PM EDT Fri Sep 20 2019

By Sunday night, lead short wave will be lifting northeast across
the northern Plains and eventually into Western Ontario. This
will keep better moisture transport focused across northern
Illinois into northwest Indiana/southwest Lower Michigan. Subtle
veering of low level flow as this wave lifts northeast should
shift highly anomalous moisture axis eastward (1.75 to 2 inch
PWATs). It does appear as though a lull in better forcing may set
up early Sunday as initial lead wave dampens and exits the region,
while next strong upper wave begins to emerge from central/northern
Plains.

Forcing in the form of more favorable jet dynamics and stronger
frontal response is expected late Sunday afternoon into Sunday night
as this next wave approaches. Concern persists for some locally
heavy rainfall during this period given generally weak CAPE
profiles, warm cloud depths approaching 12k feet, and highly
anomalous PWATs. Still expecting northwest locations to be favored
for the heaviest rainfall amounts of 1 to 2 inches, but ultimate
storm total will depend on how much rain the northwest receives in
association with initial lead wave later Saturday into early
Sunday. With dry antecedent conditions, still not expecting high impact
flood concerns at this point, but minor flooding will at least be
a possibility Sunday night.

The biggest item of uncertainty in this forecast continues to be
the exact timing of the heaviest precipitation, whether it will be
Sunday afternoon into the night, or holding off until Sunday
evening. Consensus guidance does seem to be creeping to slower
idea hinted at by the SREF means the past few days and have
steered slightly toward that direction with this issuance. Will
need to watch Sunday afternoon for the potential of bands of
showers and storms forming across the area southeast of the main
forcing with some differential heating forcing a possibility in
this setup. Despite strengthening wind fields, severe setup still
looks meager with instability the main limiting factor.

Some showers may continue late Sunday night into early Monday as
stronger upper forcing moves across the area, but Monday will
feature transition to drier and cooler conditions.

Looking ahead, medium range models now in general agreement in
southern stream cut off remaining across Baja of CA region middle
of next week, with progressive northern stream giving additional
chances of showers midweek.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1234 AM EDT Sat Sep 21 2019

A stray shower will remain possible this morning into the early
afternoon at mainly KFWA as weak moisture advection sets up on
the leading edge of increasing low-mid level flow. However, point
chances and expected coverage remain too low for a VCSH/SHRA
mention in the TAFs at this time. Mainly VFR and dry with light
winds otherwise this morning, though there does remain some slight
concern for shallow BR/FG formation toward daybreak.

Southerly winds will increase later this morning and afternoon,
especially at KSBN where winds may gust in excess of 20 knots. A
pre-frontal disturbance and eastward fold of deeper moisture may
allow for rain showers to survive into KSBN late afternoon and
evening, though confidence is low. Conditions should remain mainly
VFR otherwise this afternoon and evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Steinwedel
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 20, 4:06 PM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
406 PM EDT Fri Sep 20 2019

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-212015-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
406 PM EDT Fri Sep 20 2019 /306 PM CDT Fri Sep 20 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorm chances return this weekend with the best chance for
storms from Saturday night through Monday morning. Locally heavy
rainfall is likely during this time, particularly Sunday and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-212015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
406 PM EDT Fri Sep 20 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous conditions for small craft are possible Saturday night
into Sunday.

Thunderstorm chances return this weekend with the best chance for
storms from Saturday night through Monday morning. Locally heavy
rainfall is likely during this time. Wind gusts in excess of
30 knots are possible Sunday with the thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-212015-
La Porte-Berrien-
406 PM EDT Fri Sep 20 2019 /306 PM CDT Fri Sep 20 2019/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorm chances return this weekend with the best chance for
storms from Saturday night through Monday morning. Locally heavy
rainfall is likely during this time, especially Sunday into Sunday
evening.

Dangerous swimming conditions are expected Sunday as waves build to
2 to 5 feet.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.